MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP415H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The issue of fraying suture occurred.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: in event description mention "we are having fraying issues" could you please clarify if there are more than one procedures involved? if yes please confirm below information: yes.Were these cases previously reported to ethicon? no.If yes, please provide a complaint reference number.If no, please create additional complaint files and provide the reference number.(b)(6) 2023 for lot: sgmjdz.If the issue occurred in this single procedure, could you please clarify how many times occurred this issue? 3 times.Could you please clarify if did any patient/s suffered from any signs or consequences due to the issue? please provide more information unknown, according to circulating team.Did the 36 devices indicated in product involved, present the fraying issue or are just samples? there was 3each found that had fraying issues in that one day (b)(6) 2023 out of the 36.But, the circulating team informed me that this fraying issue occurred many times prior to this incident.I don¿t have any used sutures available to provide you.I do have the remaining inventory of 1 full unopened box and 1 box with 3 each left.Please let me know if you would like me to return them to you.My team does not want to use them as they feel there may be more result of fraying and does not want the surgeons to get upset.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Can you please clarify what is this? a manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.

Brand Name
MCRYL+ UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16625210
Report Number2210968-2023-02134
Device Sequence Number12156891
Product Code GAM
UDI-Device Identifier10705031046474
UDI-Public10705031046474
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberMCP415H
Device Catalogue NumberMCP415H
Device Lot NumberSGMJDZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown